Alert archive / Utah / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 27, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this severe thunderstorm warning at Aug 5, 2007, 5:56 PM MDT for Box Elder County, Cache County, Utah. It was in force for 34 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 5, 2007, 5:56 PM MDT (23:56 UTC)
- Expired
- Aug 5, 2007, 6:30 PM MDT
- In force
- 34 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Counties, with a storm outline in the text
Counties Box Elder County, UT, Cache County, UT
The radar
The Salt Lake City radar (KMTX), 79 km from the middle of the area, began a volume at 23:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 5, 6:15 PM MDT | TSTM WND DMG | Richmond, UT | LARGE TREE UPROOTED BY STRONG WINDS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 11.9 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -392 J/kg
- Mixed-layer LCL
- 2763 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KSLC 052356 SVRSLC UTC003-005-060030- /O.NEW.KSLC.SV.W.0027.070805T2356Z-070806T0030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 556 PM MDT SUN AUG 5 2007 THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN BOX ELDER COUNTY IN UTAH... NORTHWESTERN CACHE COUNTY IN UTAH... * UNTIL 630 PM MDT * AT 553 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES SOUTHWEST OF SMITHFIELD...OR ABOUT 9 MILES NORTHWEST OF LOGAN...AND MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... TRENTON BY 610 PM MDT... SMITHFIELD BY 615 PM MDT... LEWISTON BY 625 PM MDT... DAMAGING WINDS IN EXCESS OF 60 MILES AN HOUR ARE EXPECTED FROM THIS STORM. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED. LAT...LON 4178 11215 4166 11198 4196 11151 4214 11188 $$ PW
2 follow-up statements
000 WWUS55 KSLC 060020 SVSSLC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 616 PM MDT SUN AUG 5 2007 UTC003-005-060030- /O.CON.KSLC.SV.W.0027.000000T0000Z-070806T0030Z/ BOX ELDER UT-CACHE UT- 616 PM MDT SUN AUG 5 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM MDT FOR NORTHWESTERN CACHE AND NORTHEASTERN BOX ELDER COUNTIES... AT 614 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR RICHMOND...OR ABOUT 12 MILES NORTH OF LOGAN...MOVING NORTHEAST AT 30 MPH. DAMAGING WINDS IN EXCESS OF 60 MILES AN HOUR ARE EXPECTED FROM THIS STORM AS IT MOVES THROUGH THE CACHE VALLEY NEAR LEWISTON AND NORTH OF RICHMOND FOR THE NEXT 15 MINUTES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED. LAT...LON 4178 11215 4166 11198 4196 11151 4214 11188 $$ PW
000 WWUS55 KSLC 060027 SVSSLC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 627 PM MDT SUN AUG 5 2007 UTC003-005-060040- /O.EXP.KSLC.SV.W.0027.000000T0000Z-070806T0030Z/ BOX ELDER UT-CACHE UT- 627 PM MDT SUN AUG 5 2007 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CACHE AND NORTHEASTERN BOX ELDER COUNTIES EXPIRES AT 630 PM MDT... THE STORM WEAKENED AND HAS MOVED OUT OF THE WARNED AREA. THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE. LAT...LON 4178 11215 4166 11198 4196 11151 4214 11188 $$ PW
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 4:10 PM MDT, 1 hour 46 minutes earlier.
Area forecast discussion, Aug 5, 4:10 PM MDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 410 PM MDT SUN AUG 5 2007 .SYNOPSIS...UPPER TROUGH ALONG THE WEST COAST WILL KEEP SOUTHWEST FLOW ACROSS THE REGION...RESULTING IN A GRADUAL DRYING TREND THROUGH LATE IN THE WEEK. WEAK DISTURBANCES WITHIN THIS FLOW WILL TRACK ACROSS NORTHWEST UTAH THROUGH TUESDAY. && .DISCUSSION...AN UPPER TROUGH OVER NORTHWEST NEVADA AND SOUTHEAST OREGON CONTINUES TO TRACK NORTHEAST AND WILL BRUSH EXTREME NORTHWEST UTAH THIS EVENING...ACCOMPANIED BY A 85-90KT 300MB JET STREAK. THIS WILL HELP ORGANIZE ANY CONVECTION THAT DEVELOPS...BUT IT APPEARS THE BEST DYNAMICS WILL MOSTLY REMAIN NORTH OF UTAH. A DRY SLOT HAS MOVED INTO EASTERN NEVADA...WITH DEWPOINTS THERE DOWN TO THE 20S THIS AFTERNOON. A FAIRLY SHARP MOISTURE GRADIENT IS STILL APPARENT ALONG THE UTAH/NEVADA BORDER HOWEVER...WITH DEWPOINTS OVER WESTERN UTAH IN THE 40S. THE AIRMASS HAS BEEN TOO STABLE TO ALLOW CONVECTION TO DEVELOP EARLIER THIS AFTERNOON...BUT CONTINUED SURFACE HEATING HAS FINALLY HELPED TO PRODUCE ISOLATED THUNDERSTORMS. THERE IS A SLIGHT SEVERE POTENTIAL WITH STORMS THAT DEVELOP OVER NORTHWEST UTAH...OWING TO THE STRONG WIND SHEAR...BUT MOST OF THESE SHOULD BE LIMITED TO NEAR THE IDAHO BORDER. MEANWHILE...AN AREA OF SCATTERED CONVECTION FROM A VORT LOBE MOVING ACROSS WESTERN UTAH HAS NOW SLID INTO NORTHEAST UTAH AND SHOULD BE EAST OF THE CWA LATER THIS EVENING. OVER THE SOUTH...PRECIPITABLE WATER VALUES OF AN INCH OR MORE PERSIST...BUT WITH LITTLE FORCING OUTSIDE OF AFTERNOON SURFACE INSOLATION...CONVECTION HAS BEEN SLOW TO DEVELOP. CONVECTION IS NOW FINALLY INCREASING IN AREAL COVERAGE. SOME OF THESE THUNDERSTORMS HAVE THE POTENTIAL TO PRODUCE LOCALLY HEAVY RAIN...BUT DUE TO INCREASED FLOW ALOFT...THEY SHOULD BE MOVING FAST ENOUGH TO REDUCE SOMEWHAT THE CHANCE OF FLASH FLOODING OVER ALL BUT THE EXTREME SOUTHEASTERN ZONES. A WEAK DISTURBANCE MOVING INTO SOUTHEAST UTAH FROM ARIZONA TONIGHT COULD KEEP CONVECTION GOING THERE OVERNIGHT. WEST TO SOUTHWEST FLOW CONTINUES OVER NORTHERN AND WESTERN UTAH TOMORROW...ALLOWING DRIER AIR TO PUSH FARTHER INTO THE AREA. ENOUGH MOISTURE WILL LINGER OVER THE SOUTHEAST FOR A CHANCE OF THUNDERSTORMS. A SLIGHTLY COOLER AIRMASS WILL ALSO WORK ITS WAY INTO THE AREA...SO EXPECT AFTERNOON HIGHS NEAR OR SLIGHTLY BELOW CLIMO. THE COOLER AIR THEN REMAINS OVER THE AREA THROUGH MIDWEEK WITH A DRYING TREND ACROSS THE AREA. WEAK DISTURBANCES CONTINUE TO PUSH ACROSS NORTHWEST UTAH...BUT THE AIRMASS SHOULD BE TOO DRY DURING THE MIDDLE AND LATTER PART OF THE WEEK TO PRODUCE THUNDERSTORMS. THE LATEST GFS RUNS SUGGEST THAT MOISTURE WILL RETURN FOR NEXT WEEKEND. && .AVIATION...STRONG SOUTHERLY FLOW KEEPING THE LAKE BREEZE AT BAY THIS AFTERNOON AT SLC. THERE IS A 10 PERCENT CHANCE OF A PERIOD OF LIGHT AND VARIABLE OR NORTHWEST WINDS NEAR 00Z...BUT NOT ENOUGH CONFIDENCE TO MENTION IN THE TAF. THUNDERSTORM OUTFLOW WINDS ARE NOT LIKELY...HOWEVER IF THEY DO OCCUR THE MOST LIKELY DIRECTION WOULD BE FROM THE SOUTH. && .FIRE WEATHER...THUNDERSTORMS WILL CONTINUE ACROSS NORTHERN UTAH INTO THE EVENING HOURS AS A WEATHER SYSTEM BRUSHES THE AREA. DRIER AIR ACROSS THE AREA WILL LIKELY RESULT IN STRONG GUSTY WINDS WITH THESE STORMS. FURTHER SOUTH...ISOLATED WETTING RAINS WILL CONTINUE ACROSS SOUTHEASTERN UTAH TODAY WHERE DEEP MOISTURE REMAINS. A GRADUAL DRYING TREND WILL DEVELOP ACROSS MUCH OF THE DISTRICT DURING UPCOMING WEEK. THIS MAY RESULT IN CRITICAL FIRE WEATHER CONDITIONS ACROSS WESTERN UTAH LATE IN THE WEEK INTO NEXT WEEKEND DUE TO GUSTY WINDS AND LOW RELATIVE HUMIDITY. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && PUBLIC...CHENG AVIATION...SMITH FIRE WEATHER...SEAMAN FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Hazardous weather outlook, Aug 5, 4:31 AM MDT, 13 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 431 AM MDT SUN AUG 5 2007 UTZ001>008-014>016-019-WYZ021-061200- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTHWEST WYOMING- 431 AM MDT SUN AUG 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MOST OF CENTRAL AND NORTHERN UTAH...POPTIONS OF SOUTHWEST UTAH AS WELL AS SOUTHWEST WYOMING. ISOLATED THUNDERSTORMS WILL OCCUR TODAY AND INCREASE IN COVERAGE THROUGH THE AFTERNOON AND EARLY EVENING. STORMS WILL HAVE BRIEF HEAVY RAIN WITH GUSTY WINDS AND POSSIBLE HAIL...ESPECIALLY ACROSS THE NORTHWEST AREAS LATE THIS AFTERNOON AND EARLY IN EVENING. SOUTHWEST WINDS WILL INCREASE ACROSS WESTERN UTAH TODAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY WIDELY SCATTERED THUNDERSTORMS FOR MONDAY THROUGH WEDNESDAY WITH A DECREASING TREND. THUNDERSTORMS MAINLY IN NORTHWEST UTAH AND THE NORTHEAST MOUNTAINS. BREEZY SOUTHWEST WINDS WILL OCCUR ON MONDAY AND TUESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. UTZ009>013-020-021-517-518-061200- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SOUTH CENTRAL UTAH-GLEN CANYON RECREATION AREA/LAKE POWELL- CENTRAL MOUNTAINS-SOUTHERN MOUNTAINS- 431 AM MDT SUN AUG 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND SOUTHERN UTAH. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS WILL DEVELOP LATE THIS MORNING AND BECOME MORE NUMEROUS IN THE AFTERNOON. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY RAIN INTO THE EARLY EVENING HOURS...MAINLY ACROSS EASTERN UTAH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED THUNDERSTORMS MAINLY ACROSS SOUTH CENTRAL AND EASTERN UTAH FOR MONDAY. THUNDERSTORMS WILL CONTAIN HEAVY RAIN...ESPECIALLY IN THE AFTERNOON AND EVENING HOURS. WIDELY SCATTERED THUNDERSTORMS FOR THE PERIOD TUESDAY THROUGH THURSDAY WITH A DECREASING TREND TO ISOLATED ACTIVITY ON FRIDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. TARDY FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Nearby
Severe Thunderstorm Warnings in Utah, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.